Are you A Benassar?

Claim your profile

Publications (3)1.19 Total impact

  • [Show abstract] [Hide abstract]
    ABSTRACT: The authors report 8 cases of regular tachycardia with wide QRS complexes during treatment with Vaughan-Williams class 1 antiarrhythmic drugs. These antiarrhythmics, prescribed to prevent atrial fibrillation (3 patients) and atrial flutter (5 patients), were flecainide in 4 cases, propafenone in 2 cases and cibenzoline and hydroquinidine respectively associated with digitoxine and propranolol. These wide complex tachycardias were regular atrial tachycardias with 1/1 conduction to the ventricle. The action of the drug, more pronounced on intra-atrial conduction velocities than on atrioventricular node refractoriness resulted in transformation of flutter at 300 cycles/min with 2/1 conduction and a ventricular rate of 150 cycles/min to atrial flutter at 210 cycles/min with 1/1 ventricular conduction. This acceleration of the ventricular rate was accompanied by widening of the QRS complex. Using the new ventricular tachycardia criteria recently published by Brugada resulted in a diagnostic error in 7 out of the 8 cases. The recording of a wide QRS complex tachycardia in a patient on class 1 antiarrhythmic therapy for an atrial arrhythmia should alert the physician to 1/1 atrial tachycardia despite morphological electrocardiographic criteria of ventricular tachycardia. The 1/1 atrial tachycardia may be poorly tolerated and require emergency treatment. The preventive association of a drug which slows conduction through the atrioventricular node is not always effective.
    Archives des maladies du coeur et des vaisseaux 01/1996; 88(12):1869-74. · 0.40 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: The authors report 8 cases of regular tachycardia with wide QRS complexes during treatment with Vaughan-Williams class 1 antiarrhythmic drugs. These antiarrhythmics, prescribed to prevent atrial fibrillation (3 patients) and atrial flutter (5 patients), were flecainide in 4 cases, propafenone in 2 cases and cibenzoline and hydroquinidine respectively associated with digitoxine and propranolol. These wide complex tachycardias were regular atrial tachycardias with 1/1 conduction to the ventricle. The action of the drug, more pronounced on intra-atrial conduction velocities than on atrioventricular node refractoriness resulted in transformation of flutter at 300 cycles/min with 2/1 conduction and a ventricular rate of 150 cycles/min to atrial flutter at 210 cycles/min with 1/1 ventricular conduction. This acceleration of the ventricular rate was accompanied by widening of the QRS complex. Using the new ventricular tachycardia criteria recently published by Brugada resulted in a diagnostic error in 7 out of the 8 cases. The recording of a wide QRS complex tachycardia in a patient on class 1 antiarrhythmic therapy for an atrial arrhythmia should alert the physician to 1/1 atrial tachycardia despite morphological electrocardiographic criteria of ventricular tachycardia. The 1/1 atrial tachycardia may be poorly tolerated and require emergency treatment. The preventive association of a drug which slows conduction through the atrioventricular node is not always effective.
    Archives des maladies du coeur et des vaisseaux 01/1995; 88:1869-1874. · 0.40 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: The authors report the first case of arrhythmogenic right ventricular dysplasia presenting with a sudden death due to primary ventricular fibrillation (ventricular fibrillation not preceded by ventricular tachycardia) recorded by the Holter method. The patient was a 56 year old man whose only complaint was near syncopal case is the fact that it is the first documented case of ventricular fibrillation revealing arrhythmogenic right ventricular dysplasia, the diagnosis of which was made at autopsy. In addition, the Holter recording showed the factors which triggered the arrhythmia: the "trigger" of 4 monomorphic ventricular extrasystoles during the minute preceding the ventricular fibrillation; the arrhythmogenic substrate giving rise to late ventricular potentials and, finally, the analysis of the R-R intervals suggesting a role of the sympathetic and parasympathetic nervous systems. Holter recordings could help identify subjects at high risk of severe ventricular arrhythmias.
    Archives des maladies du coeur et des vaisseaux 04/1993; 86(3):363-7. · 0.40 Impact Factor